Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Suffering from Vascular heart disease - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Hypertension and Heart Disease
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
User :   Hi
Doctor :   hi
User :   hello
User :   My mom is 57 years old. She is a diabetic for around 7 yrs now. Was initially asked to
Doctor :   ok,
User :   control her diet for 2 yrs. She was then asked to take metformin ie 1 tablet- 3 times a day. She also has pressure
User :   She has been taking Enapril ie 1 in morning and ½ in the evening. She also takes Asprin ie ½ before breakfast. Last cholestral she checked was 6. Recently she went for a full check up. An ECG was also done
Doctor :   ok,
User :   She is suspected to have vasecular heard disease. (VHD). Last cholestral she checked was 6
Doctor :   May i know the cholesterol report ?
User :   dont have with me
Doctor :   was it in the normal range ?
User :   no
Doctor :   Was it high ?
User :   The doctor has asked her to
Doctor :   Are you there ?
User :   yes
Doctor :   Ok, please put forth your query now
Doctor :   Are you there ?
User :   With immediate effect he asked her to change her diabetes and pressure tablet.
Doctor :   ok,
User :   He asked her to take Glipzide ie 1 morning and 1 evening. For pressure Nifedipine ie 1 in the morning.
Doctor :   ok,
User :   We would like to know if the change of tablet is okay or will it have some sideeffects
User :   We also want to know whether the earlier tablet metformin prescribed was correct
Doctor :   yes, change in the tablet is right. May not be much necessary but no harm for sure
Doctor :   and Metformin , is the drug of choice in the first line of management in diabetes
User :   y do u think change was necessary
User :   wat would have been wrong with metformin?
Doctor :   i do not say its necessary
User :   over the yrs she has lost lot of weight? is it coz of metformin
Doctor :   and metformin is one used as first line , if there is strict control of sugars required then it can be switched over to others like glipizide which are stronger than metformin
User :   she also had running stomach at times- the doc here said its coz of metforminm
Doctor :   yes, it could be , metformin do has a sideeffect of weight loss , but diabetes can be considered the main cause than metformin
Doctor :   And i wan you to make sure that she was told to be at risk of VHD or IHD ?
User :   wat about change in pressure tablets
Doctor :   And i want you to be sure of the risk , is it VHD or IHD ?
Doctor :   I am not aware of a disease named VHD
Doctor :   yes, if the ECG and cholesterol did present a risk of IHD , change in the BP tablets is ok
User :   Its Valvular heart disease
Doctor :   Now i get it
User :   are u there
Doctor :   Did she get an echocardiography done ?
User :   yes
Doctor :   May i know the report ?
Doctor :   Because Echo is the one which can determine the valvular heart disease
User :   dont have the report
Doctor :   ok,
User :   doc said he can some sort of sound in the heart
Doctor :   i do agree , the change of both tablets do not harm
User :   thats y he asked for xray and full blood test
User :   but will the change do any good
Doctor :   ok, the sound would be a murmur , but an echo will be needed to confirm the murmur creating pathology
Doctor :   yes, the change will surely help her
User :   my concern is hopefully the tablet change doenst do any harm
User :   help her in what way
Doctor :   as the tablets she now put on are stronger than the precursors
User :   does this also apply to pressure tablets
Doctor :   get a better control over sugars and BP , and reducing the risk of valvular disease
User :   wat is actually valvular disease
Doctor :   yes, to both Diabetic control and BP control medicines
User :   can it cause heart attack
User :   In general what other good controls u will suggest
Doctor :   There are four valves in the heart separating the four heart chambers , any kind of affection like stenosis ( narrowing) regurgitation ( defective closing ) to them is called valvular disease
Doctor :   yes, it can but rarely directly lead to heart attack
Doctor :   other things she has to be alarmed is a fat control diet
Doctor :   as cholesterol increase the risk of Heart attack
User :   regular execise i suppose
Doctor :   also lessen the salt in the food , to prevent fluctuations in BP
Doctor :   yes , exercise will help but not straneous type
User :   regular walking
Doctor :   yes,
User :   what other things increase BP
Doctor :   more water intake, fat , tension etc
Doctor :   stress
User :   more water intake- increase BP or decrease
Doctor :   increases BP
User :   i thot water was good for health
Doctor :   yes, it is good , but in optimum amount for BP patients
User :   ok
User :   so in a nutshell what is your final advise
Doctor :   Let her continue the new medication , prevent stress and starineous work, lessen water , salt , fat intake, and follow up with the reports
User :   ok thanks- FYI health care has always been very helpful to me
Doctor :   thanks for consulting me , kindly provide your feedback
User :   ok
Doctor :   Bye for now
Doctor :   take care
User :   bye
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor